Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2000, 2:16 PM EDT for Clay County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 11, 2000, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 111818 SVRJKL KYC051-111900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 216 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MANCHESTER * UNTIL 300 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRACE...OR ABOUT 7 MILES NORTHWEST OF MANCHESTER...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHWEST OF BERNICE AT 225 PM EDT OVER MANCHESTER AT 230 PM EDT OVER BOTTO AT 245 PM EDT LARGE HAIL...FREQUENT DEADLY LIGHTNING...AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WCEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3734 8385 3721 8400 3697 8364 3712 8355 SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:15 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 11, 1:15 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 115 PM EDT TUE JUL 11 2000 FORECAST CHALLENGE WILL BE DURATION AND AMOUNT OF PRECIPITATION OVER THE NEXT 24 HOURS. MODELS IN REASONABLY GOOD AGREEMENT ON RETROGRADING UPPER RIDGE NORTHWESTWARD OVER THE NEXT 48 HOURS. UPPER FLOW BECOMES SOMEWHAT MORE AMPLIFIED WITH TIME. AT THE SURFACE...FRONTAL BOUNDARY CURRENTLY ALONG THE OHIO RIVER WILL CONTINUE TO SLOWLY SINK THROUGH EASTERN KENTUCKY. THIS WILL PROVIDE THE FOCUSING MECHANISM FOR ADDITIONAL MCS ACTIVITY OVERNIGHT TONIGHT. THE HEAVIEST PRECIPITATION IS PROJECTED BY ETA TO MOVE INTO THE SOUTHERN PART OF THE CWFA. HOWEVER...ANY ADDITIONAL PRECIPITATION THAT FALLS ON THE NORTHERN HALF WILL EXACERBATE AN ALREADY WET SCENARIO SO AM CONTEMPLATING EXTENDED FLASH FLOOD WATCH FOR THE ENTIRE CWFA FOR AT LEAST 12 HOURS. WILL DEFINITELY EXTEND WATCH FOR SOUTHERN COUNTIES. AT ANY RATE...FWC POP GUIDANCE LOOKS A LITTLE TOO LOW FOR THE FIRST PERIOD AND WILL BUMP UP SOMEWHAT. ETA TIME SECTION DEPICTS A VERY MOIST ATMOSPHERE THROUGH AT LEAST MID-AFTERNOON TOMORROW. THIS WILL TEND TO KEEP SCATTERED SHOWERS AROUND THROUGH THE SECOND PERIOD. FWC POPS LOOK REASONABLE HERE. THE REST OF THE FORECAST PERIOD PERIOD LOOKS DRIER AS THE FRONTAL BOUNDARY CONTINUES TO PUSH SOUTH OUT OF REGION. WILL OPT TO CONTINUE A SMALL POP FOR THE THIRD PERIOD BUT KEEP FOURTH PERIOD DRY AT THIS TIME. FAN AND FWC TEMPS AGREE QUITE WELL AND WILL FOLLOW CLOSELY. EXTENDED...MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THROUGH THE EXTENDED PERIOD. UPPER RIDGE CONTINUES TO BUILD OVER THE ROCKY MOUNTAIN REGION WHILE A TROUGH DIGS OVER THE EAST RESULTING IN A SIGNIFICANTLY MORE AMPLIFIED FLOW. THIS SETUP WILL TEND TO PUSH FRONTAL BOUNDARY WELL SOUTH OF THE AREA. THIS IN TURN WILL ALLOW DRIER AIR TO MOVE INTO THE REGION. AM INCLINED TO LEAVE OUT MENTION OF ANY PRECIP IN THE EXTENDED AT THIS TIME ALTHOUGH CANNOT TOTALLY RULE OUT AN ISOLATED EVENT ESPECIALLY ON FRIDAY. TEMPS WILL RUN A FEW DEGREES BELOW CLIMATOLOGY BEFORE REBOUNDING ON SUNDAY. PRELIMINARY CCF FOR COORDINATION PURPOSES. WORK ZONES WILL BE OUT SHORTLY. CCF LOZ EB 070/084 067/084 066 23553 JKL EB 067/080 065/081 067 23443 .JKL...FLASH FLOOD WATCH FOR ALL ZONES THROUGH EARLY WEDNESDAY MORNING. LCM
In the hours before
Special weather statement, Jul 11, 12:32 PM EDT, 1 hour 44 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1232 PM EDT TUE JUL 11 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF EASTERN KENTUCKY THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A COLD FRONT THAT WILL SLOWLY MOVE FROM OHIO INTO NORTHEAST KENTUCKY THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR A FEW THUNDERSTORMS TO DEVELOP STRONG UPDRAFTS. AS A RESULT...COMPENSATING STRONG DOWNDRAFTS COULD PRODUCEK DAMAGING SURFACE WINDS. SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR OTHER SOURCES FOR UPDATES. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 35 min |
| Jul 10, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 47 min |
| Jul 10, 10:37 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 38 min |
| Jul 10, 10:47 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 43 min |
| Jul 10, 10:59 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 46 min |
| Jul 10, 11:07 PM EDT | Tornado Warning | JKL | Morgan, Rowan | 38 min |
| Jul 10, 11:24 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 36 min |
| Jul 10, 11:43 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 32 min |
| Jul 10, 11:43 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 32 min |
| Jul 10, 11:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 24 min |
| Jul 11, 12:04 AM EDT | Severe Thunderstorm Warning | JKL | Estill | 26 min |
| Jul 11, 7:39 AM EDT | Severe Thunderstorm Warning | JKL | Fleming | 36 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott | 33 min |
| Jul 11, 1:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson | 42 min |
| Jul 11, 1:43 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 32 min |
| Jul 11, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 29 min |
| Jul 11, 2:42 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 48 min |
| Jul 11, 3:01 PM EDT | Tornado Warning | JKL | Leslie | 29 min |
| Jul 11, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 47 min |
| Jul 11, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie | 47 min |
| Jul 11, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.